Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

December 20, 2012Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 20, 2012, 2:07 PM EST for Marion County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 2:07 PM EST (19:07 UTC)
Expired
Dec 20, 2012, 2:45 PM EST
In force
38 min
Issued by
NWS Atlanta, GA

County Marion County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS82 KFFC 201907
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EST THU DEC 20 2012

GAZ091-201945-
207 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MARION COUNTY
UNTIL 245 PM EST...

AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM ABOUT 8 MILES 
SOUTHWEST OF JUNIPER TO AROUND 15 MILES SOUTHWEST OF ZELLOBEE... AND 
MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS 
MOVE ACROSS MARION COUNTY THROUGH 245 PM EST. SOME LOCATIONS IN THE 
PATH OF THESE STORMS INCLUDE MARION ESTATES...ZELLOBEE...BRANTLEY... 
JUNIPER... CHURCH HILL...OAKLAND...DRANEVILLE...FIVE POINTS... 
TAZEWELL...BUENA VISTA...PUTNAM AND DOYLE.

&&

LAT...LON 3219 8456 3219 8460 3223 8463 3224 8466
      3249 8466 3253 8464 3252 8457 3255 8456
      3256 8444 3250 8444 3243 8439 3230 8439
      3230 8441 3223 8441 3223 8443 3213 8444
      3213 8452
TIME...MOT...LOC 1906Z 249DEG 53KT 3250 8465 3235 8466
          3219 8478

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 20, 1:49 PM EST, 18 minutes earlier.

Area forecast discussion, Dec 20, 1:49 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EST THU DEC 20 2012

.PREV DISCUSSION... /ISSUED 1049 AM EST THU DEC 20 2012/

UPDATE...
HAVE MADE SIGNIFICANT UPDATES TO HOURLY GRIDS TO CAPTURE CURRENT
RADAR TRENDS. OVERALL...FRONT HIGH TAILING IT THROUGH THE
REGION...AND PRECIP ACTIVITY HAS ACCELERATED THIS MORNING.
INSTABILITY OVER MUCH OF THE AREA IS VIRTUALLY NON EXISTENT...AND
WHAT IS PRESENT IS NOT ENOUGH TO SUPPORT THUNDERSTORM DEVELOPMENT.
WILL CONTINUE TO WATCH CENTRAL GEORGIA CAREFULLY INTO THE
AFTERNOON HOURS...ESPECIALLY THE FAR SOUTHERN TIER...AS THIS AREA
HAS THE POTENTIAL FOR ISOLATED SEVERE STORMS AS THE MAIN LINE
MOVES THROUGH DUE TO INCREASED INSTABILITY ACROSS THE REGION. AS
OF NOW...HAVE OPTED NOT TO BE INCLUDED WITH THE TORNADO WATCH
ISSUED EARLIER THIS MORNING...BUT WILL CONTINUE TO ANALYZE THE
ENVIRONMENT AS THE BOUNDARY APPROACHES.

WILL CONTINUE TO MAKE ADJUSTMENTS TO THE GRIDS AS NEEDED...ESPECIALLY
POPS AND WX...AS THE PRECIP MOVES THROUGH THE FORECAST AREA. WILL
ALSO BE PAYING CLOSE ATTENTION TO TEMPERATURES AND DEWPOINTS
BEHIND THE LINE AS COOLER AND DRIER AIR MOVES IN QUICKLY.

31

PREV DISCUSSION... /ISSUED 648 AM EST THU DEC 20 2012/

PREV DISCUSSION... /ISSUED 600 AM EST THU DEC 20 2012/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
PRIMARY CONCERNS ARE TIMING OF PRECIP ONSET AND END TODAY/TONIGHT
CHC FOR SEVERE CONVECTION THIS AFTERNOON AND EXTENT AND INTENSITY
OF WIND EVENT TONIGHT THROUGH FRI NIGHT. WAA SHRA IN ADVANCE OF
SHORT WAVE ALREADY APPROACHING STATE LINE IN WC GA THIS MORNING.
LATEST RAP ANALYSIS SHOWS ONLY WEAK ELEVATED INSTABILITY EXTENDING
INTO SW 1/3RD OF ALABAMA AND NO LIGHTNING OBSERVED IN THE LAST FEW
HOURS. HAVE DELAYED ONSET OF OF SHRA TO 09-10Z AND SLT CHC TSRA
UNTIL 12Z. 00Z MODEL PROGS IN FAIR AGREEMENT THOUGH AGAIN THE NAM
IS THE MOST AGGRESSIVE WITH LOW LEVEL MOISTURE AND SBCAPE. 06Z NAM
HAS SBCAPE 250-400 J/KG SOUTH OF CSG TO MCN LINE WITH NO SBCAPE TO
THE NORTH. 00Z GFS AND ECMWF KEEP SBCAPE LESS THAN 200 J/KG ACROSS
ALL OF CWA. WILL HAVE TO WATCH MIDDLE GA CLOSE. VERY STRONG LOW
LEVEL VERTICAL WIND SHEAR /0-1KM BULK SHEAR NEAR 50KTS/ ALLOWS 06Z
NAM TO PROG 1.5-2.0 VALUES OF SIG TOR PARAMETER AT 00Z.
EXPERIMENTAL HIGH SHEAR-LOW CAPE SHERB PARAMETER FROM 06Z NAM ONLY
HAS 0.8-1.2 OVER MIDDLE GA. MAIN POINT IS IT WILL NOT TAKE MUCH
INSTABILITY TO PRODUCE BRIEF MESOVORTICES CAPABLE OF WIND DAMAGE
OR A BRIEF TORNADO ...SIMILAR TO WHAT WE SAW MONDAY. TOTAL
RAINFALL WILL NOT BE TOO HIGH WITH AMOUNTS OF 0.5-1.0 INCHES.

SYSTEM WILL MOVE OUT QUICKLY TAKING PRECIP WITH IT. VERY STRONG
PRESSURE GRADIENT AND STRONG VERTICAL CAA AND RESULTING DEEP MIXING
ALLOWS FOR SIGNIFICANT WIND EVENT OVER MUCH OF CWA WITH GUSTS TO
35-40 MPH AND 45+ MPH IN MOUNTAINS. COULD BEGIN LATE THIS AFTERNOON
IN THE WAKE OF PRECIP BUT APPEARS BEST PRESSURE GRADIENT WILL SET UP
AROUND 22Z-00Z. GUIDANCE FOR WIND SPEEDS NOT TOO FAR OFF BUT COULD
GO A LITTLE HIGHER IF SYSTEM INTENSIFIES OR MIXING IS MORE THAN
FCST. IN EXPOSED/HIGHER TERRAIN AREAS OF NE GA...WILL SEE STRONG
WINDS PERSIST. 1-2KM AGL WINDS NOT EXPECTED TO WEAKEN MUCH OVER NE
GA UNTIL AFTER 12Z SAT. HAVE ADJUSTED ADVISORIES APPROPRIATELY AND
BROKE OUT NE GA COUNTIES INTO ITS OWN SEGMENT THROUGHOUT THE EVENT.

SNELSON

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AN H5 RIDGE BUILDS INTO THE REGION SATURDAY BRINGING DRIER AND MORE
STABLE AIR ALONG WITH A WARMING TREND. THIS RIDGE WILL BE SHORT
LIVED AS THE FLOW FLATTENS TO VERY PROGRESSIVE ZONAL FLOW BY SUNDAY.
THE FIRST SHORT WAVE IN A SERIES OF SHORT WAVES WILL MOVE ACROSS THE
CWA LATE SUNDAY AND INTO MONDAY. FROM THIS POINT TIMING OF THE SHORT
WAVES WILL BE TRICKY AS THE FLOW IS FAST AND THE MODELS APPEAR TO BE
HAVING A DIFFICULT TIME MAINTAINING CONTINUITY WITH IN THEMSELVES.
WILL GO WITH CHANCE POPS BEGINNING SUNDAY NIGHT AND CONTINUE POPS
THROUGH THE LONG TERM...FAVORING HIGHER POPS TOWARD MID WEEK AS BOTH
MODELS SHOWING A SIGNIFICANT SYSTEM MOVING ACROSS THE CWA.

17

FIRE WEATHER...
WINDS WILL BE VERY GUSTY TONIGHT AND FRIDAY WITH 20FT WINDS OF 10-20
MPH WITH GUSTS TO 35 MPH. WILL ALSO SEE A 4 TO 5 HOUR PERIOD OF RH
BELOW 25 PCT ACROSS MUCH OF THE AREA FRIDAY AFTERNOON. FORTUNATELY
10HR FUELS WILL STILL BE WET ON FRIDAY FROM THE RAIN EXPECTED TODAY.
COOLER TEMPS AND LIMITED SUNSHINE WILL MAKE IT DIFFICULT FOR THEM TO
DRY. NOT PLANNING ANY RED FLAG OR FIRE DANGER STATEMENTS.

SNELSON

&&

.AVIATION...
18Z UPDATE...
FRONT PUSHING THROUGH THE AREA THIS AFTERNOON WILL CONTINUE TO
PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS. IFR CIGS AND MVFR
VSBYS ASSOCIATED WITH PRECIP. FRONT SHOULD BE THROUGH THE ATL/CSG
AREAS BETWEEN 19-20Z. QUICKLY IMPROVING CONDITIONS BEHIND THE
FRONT...WITH BKN VFR CONDITIONS BY EARLY EVENING...AND FEW-SCT
HIGH CLOUDS INTO THE OVERNIGHT HOURS. WINDS WILL BE THE MAIN
CONCERN...WITH WEST 12-16KT AND GUSTS TO 20-25KT BEHIND THE FRONT INTO
THE OVERNIGHT PERIOD...AND 17-22 KT WITH GUSTS AS HIGH AS 30-32KT
FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBY THROUGH 22Z.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  32  48  25 / 100  40   0   0
ATLANTA         60  30  46  28 / 100  30   0   0
BLAIRSVILLE     54  27  41  19 / 100  30   0   0
CARTERSVILLE    58  28  45  24 / 100  20   0   0
COLUMBUS        68  33  52  30 / 100  20   0   0
GAINESVILLE     59  30  45  26 / 100  30   0   0
MACON           69  34  51  26 / 100  50   0   0
ROME            57  27  46  24 / 100  20   0   0
PEACHTREE CITY  63  29  48  25 / 100  20   0   0
VIDALIA         75  40  53  32 /  80  80   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 7 PM EST FRIDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITFIELD...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY FOR
THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...
PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...31
LONG TERM....BAKER
AVIATION...31
Hazardous weather outlook, Dec 20, 11:39 AM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EST THU DEC 20 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1139 AM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY PRIMARILY SOUTH OF
INTERSTATE 20 AND STRONG WINDS REACHING WIND ADVISORY CRITERIA ARE
EXPECTED BEHIND THE COLD FRONT THIS EVENING THROUGH FRIDAY...

WEATHER HAZARDS EXPECTED...
A STRONG COLD FRONT WILL RACE THROUGH THE REGION TODAY.
INSTABILITY IS FORECAST TO BE LIMITED...HOWEVER...THE PRESENCE OF
STRONG LOW LEVEL AND DEEP LAYER SHEAR WILL CREATE THE POTENTIAL
FOR STRONG DAMAGING WINDS OR PERHAPS A TORNADO WITH ANY STORMS
WHICH CAN DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF INTERSTATE
20 IN GEORGIA WHERE INSTABILITY COULD BE HIGH ENOUGH TO SUPPORT
STRONGER STORMS.

VERY STRONG WINDS AND COLD AIR FILTERING INTO THE REGION TONIGHT
INTO TOMORROW BEHIND THE COLD FRONT WILL MAKE FOR BRISK
CONDITIONS. SUSTAINED WINDS OF 20-25 MPH AND GUSTS OF 35-40 MPH
ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA...WITH LOCALLY
HIGHER WINDS IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. WIND
ADVISORIES HAVE BEEN ISSUED FROM TONIGHT INTO FRIDAY NIGHT. WIND
CHILL VALUES TONIGHT WILL RANGE FROM THE MID TEENS IN THE NORTH TO
MID 20S SOUTHEAST ACROSS CENTRAL GEORGIA. LOWER VALUES ARE
EXPECTED IN THE HIGH ELEVATIONS OF NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

STRONG WINDS WILL CONTINUE THROUGH FRIDAY ON THE BACK SIDE OF A
POTENT LOW PRESSURE SYSTEM AND WILL MAKE FOR A VERY BRISK DAY.
SUSTAINED WINDS OF 20-25 MILES PER HOUR WITH GUSTS OF 35-40 MILES
PER HOUR WILL CONTINUE TO BE POSSIBLE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA...WITH LOCALLY STRONGER WINDS POSSIBLE ACROSS THE
HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. WINDS ADVISORIES
WILL CONTINUE UNTIL FRIDAY NIGHT. THE COMBINATION OF THE
HEIGHTENED WINDS WITH COLD TEMPERATURES WILL RESULT IN WIND CHILL
VALUES RANGING FROM THE LOW TO MID TEENS IN NORTH GEORGIA TO NEAR
20 ACROSS CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THROUGH THIS
EVENING FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 20, 1:29 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST THU DEC 20 2012

GAZ090-102-201930-
129 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN STEWART AND
CHATTAHOOCHEE COUNTIES UNTIL 230 PM EST...

AT 125 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM ABOUT
10 MILES WEST OF FORT BENNING AND LAWSON ARMY AIR FIELD TO AROUND 25
MILES SOUTHWEST OF FLORENCE MARINA STATE PARK... AND MOVING EAST AND
NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS PARTS OF STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 230
PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT
BENNING... OMAHA... FLORENCE MARINA STATE PARK... SANFORD...
CUSSETA... CHARLES... WESTVILLE... BROOKLYN... LOUVALE...
RICHLAND... RENFROE AND CHRISTOPHER.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3213 8507 3226 8490 3232 8500
      3235 8501 3238 8498 3237 8495 3241 8488
      3242 8477 3251 8472 3253 8464 3224 8466
      3218 8463 3216 8465 3192 8465
TIME...MOT...LOC 1825Z 247DEG 46KT 3239 8511 3221 8518
          3193 8537
Special weather statement, Dec 20, 1:43 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EST THU DEC 20 2012

GAZ089-201915-
143 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MUSCOGEE COUNTY
UNTIL 215 PM EST...

AT 140 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM NEAR COLUMBUS METROPOLITAN
AIRPORT TO ABOUT 7 MILES WEST OF BATTLE PARK... AND MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE
COUNTY THROUGH 215 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...AVONDALE...COLUMBUS...ROSE HILL...EDGEWOOD...BIBB CITY...VISTA
TERRACE...SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER
ACRES...BATTLE PARK AND CUSTER ROAD TERRACE.

&&

LAT...LON 3261 8496 3261 8491 3258 8490 3259 8470
      3257 8469 3256 8467 3253 8468 3250 8473
      3246 8475 3237 8495 3238 8499 3243 8497
      3246 8501
TIME...MOT...LOC 1842Z 237DEG 55KT 3262 8488 3250 8492
          3239 8498
Special weather statement, Dec 20, 1:45 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EST THU DEC 20 2012

GAZ054-201915-
145 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE COUNTY
UNTIL 215 PM EST...

AT 142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN FROM NEAR TYRONE IN FAYETTE COUNTY
TO NEAR MORELAND IN COWETA COUNTY...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE AS THIS LINE OF SHOWERS WITH HEAVY
RAIN MOVES ACROSS FAYETTE COUNTY THROUGH 215 PM EST. SOME LOCATIONS
IN THE PATH OF THESE SHOWERS INCLUDE TYRONE...SANDY CREEK...
PEACHTREE CITY...STARRS MILL...KENWOOD...FAYETTEVILLE...BROOKS...
LAKE HORTON...INMAN AND WOOLSEY.

&&

LAT...LON 3352 8459 3355 8448 3355 8444 3350 8442
      3347 8438 3342 8440 3341 8439 3332 8438
      3326 8444 3326 8450 3333 8452 3336 8459
      3344 8463 3348 8463
TIME...MOT...LOC 1841Z 268DEG 33KT 3336 8460

16
Special weather statement, Dec 20, 2:00 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EST THU DEC 20 2012

GAZ078-079-201945-
200 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TALBOT AND HARRIS
COUNTIES UNTIL 245 PM EST...

AT 156 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR ELLERSLIE
TO ABOUT 15 MILES SOUTHWEST OF BOX SPRINGS... AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF
TALBOT AND HARRIS COUNTIES THROUGH 245 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ELLERSLIE...PINE MOUNTAIN VALLEY...F.D.
ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY GARDENS...WAVERLY
HALL...BAUGHVILLE...SHILOH...OLIVE BRANCH...BOX SPRINGS...FLINT
HILL...WOODLAND...TALBOTTON...PO BIDDY CROSSROADS...GENEVA AND
PLEASANT HILL.

&&

LAT...LON 3285 8456 3288 8449 3282 8445 3284 8442
      3278 8438 3279 8435 3274 8429 3272 8434
      3268 8434 3268 8436 3261 8441 3256 8441
      3252 8469 3253 8468 3259 8470 3259 8484
      3287 8487
TIME...MOT...LOC 1859Z 239DEG 36KT 3267 8481 3257 8479
          3244 8485
Special weather statement, Dec 20, 2:01 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EST THU DEC 20 2012

GAZ068-069-201930-
201 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PIKE AND THE
WEST HALF OF UPSON COUNTIES UNTIL 230 PM EST...

AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN FROM HOLLONVILLE TO 15 MILES WEST OF
CREST...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE SHOWERS WITH HEAVY RAIN
MOVE ACROSS PIKE COUNTY AND THE WEST HALF OF UPSON COUNTY THROUGH
230 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HOLLONVILLE... CONCORD...HILLTOP...MOLENA...LIFSEY SPRINGS...
ZEBULON...CREST... HANNAHS MILL...SUNNYSIDE...THOMASTON...ATWATER
AND MEANSVILLE.

&&

LAT...LON 3308 8452 3310 8453 3313 8451 3317 8451
      3319 8449 3317 8427 3302 8427 3286 8434
      3287 8448 3292 8453 3296 8452 3296 8453
      3297 8452 3304 8454
TIME...MOT...LOC 1859Z 270DEG 26KT 3320 8450 3303 8458
          3286 8470

16
Special weather statement, Dec 20, 2:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EST THU DEC 20 2012

GAZ091-201945-
207 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MARION COUNTY
UNTIL 245 PM EST...

AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM ABOUT 8 MILES
SOUTHWEST OF JUNIPER TO AROUND 15 MILES SOUTHWEST OF ZELLOBEE... AND
MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS MARION COUNTY THROUGH 245 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MARION ESTATES...ZELLOBEE...BRANTLEY...
JUNIPER... CHURCH HILL...OAKLAND...DRANEVILLE...FIVE POINTS...
TAZEWELL...BUENA VISTA...PUTNAM AND DOYLE.

&&

LAT...LON 3219 8456 3219 8460 3223 8463 3224 8466
      3249 8466 3253 8464 3252 8457 3255 8456
      3256 8444 3250 8444 3243 8439 3230 8439
      3230 8441 3223 8441 3223 8443 3213 8444
      3213 8452
TIME...MOT...LOC 1906Z 249DEG 53KT 3250 8465 3235 8466
          3219 8478

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:55 PM ESTSpecial Weather StatementFFCHeard, Troup50 min
Dec 20, 1:07 PM ESTSpecial Weather StatementFFCHarris, Muscogee38 min
Dec 20, 1:13 PM ESTSpecial Weather StatementFFCCoweta, Meriwether77 min
Dec 20, 1:27 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart63 min
Dec 20, 1:29 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart61 min
Dec 20, 1:43 PM ESTSpecial Weather StatementFFCMuscogee32 min
Dec 20, 1:45 PM ESTSpecial Weather StatementFFCFayette30 min
Dec 20, 2:00 PM ESTSpecial Weather StatementFFCTalbot45 min
Dec 20, 2:01 PM ESTSpecial Weather StatementFFCPike29 min
Dec 20, 2:17 PM ESTSpecial Weather StatementFFCWebster43 min
Dec 20, 2:26 PM ESTSpecial Weather StatementFFCLamar, Pike, Upson34 min
Dec 20, 2:35 PM ESTSpecial Weather StatementFFCMacon, Schley, Sumter55 min
Dec 20, 2:43 PM ESTSpecial Weather StatementFFCCrisp, Dooly47 min
Dec 20, 2:47 PM ESTSpecial Weather StatementFFCTaylor43 min
Dec 20, 3:29 PM ESTSpecial Weather StatementFFCPulaski, Wilcox31 min
Dec 20, 3:31 PM ESTSpecial Weather StatementFFCCrisp29 min
Dec 20, 3:33 PM ESTSevere Thunderstorm WarningFFCCrisp22 min
Dec 20, 3:42 PM ESTSpecial Weather StatementFFCJones33 min
Dec 20, 4:04 PM ESTSpecial Weather StatementFFCDodge26 min
Dec 20, 4:10 PM ESTRiver Flood WarningFFCForsyth7 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.